Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 178, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2008, 6:27 PM CDT for Christian County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 22, 2008, 6:59 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Christian County, IL
The radar
The Lincoln radar (KILX), 80 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 222327 SVRILX ILC021-230015- /O.NEW.KILX.SV.W.0178.080622T2327Z-080623T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 627 PM CDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... * UNTIL 715 PM CDT. * AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF TAYLORVILLE...AND WAS MOVING SOUTHEAST AT 23 MPH. * LOCATIONS IMPACTED INCLUDE... PALMER... MORRISONVILLE... VANDERVILLE... ROSAMOND... RURAL CHRISTIAN COUNTY... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3935 8909 3935 8944 3955 8949 3956 8925 TIME...MOT...LOC 2327Z 335DEG 20KT 3946 8932 $$ AUTEN
2 follow-up statements
000 WWUS53 KILX 222348 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 648 PM CDT SUN JUN 22 2008 ILC021-230015- /O.CON.KILX.SV.W.0178.000000T0000Z-080623T0015Z/ CHRISTIAN- 648 PM CDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN CHRISTIAN COUNTY... AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF TAYLORVILLE...MOVING SOUTHEAST AT 15 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... VANDERVILLE... OWANECO... ROSAMOND... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3935 8909 3935 8944 3955 8949 3956 8925 TIME...MOT...LOC 2348Z 299DEG 13KT 3948 8926 $$ AUTEN
000 WWUS53 KILX 222359 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 659 PM CDT SUN JUN 22 2008 ILC021-230009- /O.CAN.KILX.SV.W.0178.000000T0000Z-080623T0015Z/ CHRISTIAN- 659 PM CDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHRISTIAN COUNTY IS CANCELLED... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3935 8909 3935 8944 3955 8949 3956 8925 TIME...MOT...LOC 2359Z 299DEG 13KT 3946 8922 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 22, 6:26 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 626 PM CDT SUN JUN 22 2008 .DISCUSSION... ISSUED 257 PM CDT SUN JUN 22 2008 GFS/NAM-WRF LOOK PRETTY SIMILAR THROUGH 84HRS IN THE UPPER LEVEL AND SURFACE PATTERNS. WITH THE MAIN CONCERNS BEING CHANCES OF PCPN TONIGHT AND THEN TIMING OF RETURN OF PCPN BY TUESDAY/TUE NIGHT...A BLEND OF THE MODELS...EVEN UKMET/GEM AND NEW 12Z ECMWF SEEMS IN ORDER. SURPRISINGLY ALL THESE MODELS LOOK SIMILAR FOR TUE INTO WED. IN THE EXTENDED...WILL MAINTAIN CONTINUITY FROM PREVIOUS FORECAST AS ALL MODELS CONTINUE TO SHOW FAST QUASI-ZONAL PATTERN FOR DAYS 4-7. MAIN CONCERNS DURING THIS PERIOD CONTINUE TO BE CHCS OF PCPN AND WHEN THERE WILL BE ANY BREAKS IN THE PCPN. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SCATTERED CONVECTION HAS FINALLY BROKEN OUT OVER THE EASTERN PARTS OF THE CWA THIS AFTERNOON. 18Z SOUNDING SHOWED HIGH CAPE AND STEEP LAPSE RATES. HOWEVER...LACK OF SFC DEWPOINTS MAY BE REASON WHY STORMS ARE NOT THAT STRONG. BEST AXIS OF INSTABILITY ACTUALLY IS SOUTH OF WHERE THE CONVECTION IS GOING...SO NOT CONFIDENT THAT WE WILL SEE ANY SVR WEATHER NOW THIS EVENING. HOWEVER...WILL STILL CARRY SCT STORMS IN THE EAST AND SOUTHEAST TONIGHT TIL 06Z. ANOTHER TROUGH WAS ROTATING DOWN FROM WI AND WILL MOVE INTO IL THIS EVENING...PLUS THERE IS A NICE CU FIELD EVIDENT ON SATELLITE LOOPS. THEREFORE WILL KEEP A SLIGHT CHC OF SHOWERS AND THUNDERSTORMS IN THE REMAINDER OF THE ARE TONIGHT AS WELL. THEN COOL CANADIAN HI PRSS WILL BUILD IN BEHIND THIS LAST TROUGH LATE TONIGHT AND INTO TOMORROW. THIS WILL BEING DRY WEATHER FOR THE BEGINNING OF THE WORK WEEK. THE DRY WEATHER WILL NOT LAST LONG AS THE HIGH WILL QUICKLY PUSH EAST OF THE AREA TUESDAY AND BRING THE RETURN OF SOUTHERLY WINDS WITH INCREASING WAA AND MOISTURE ADVECTION BY MIDDLE OF THE WEEK. A WEAK WARM FRONT COMBINED WITH A WEAK SHORT WAVE IN THE FAST QUASI-ZONAL FLOW WITH BRING CHC OF PCPN BACK TO THE WESTERN AREAS BY TUESDAY. THIS IS ACTUALLY SOONER THAN FIRST THOUGHT. THIS SOUTHERLY SURFACE FLOW WILL CONTINUE INTO WED WITH CHCS OF PCPN TUE NIGHT THROUGH WED NIGHT ACROSS THE WHOLE CWA. HAVE INCREASED POPS TO LITTLE BIT HIGHER CHC AS MODELS INDICATE A NICE WARM FRONT WILL LIFT THROUGH THE AREA TUE NIGHT INTO WED. THE WARM FRONT SHOULD THEN BE NORTH OF THE CWA WED NIGHT BUT IL WILL THEN BE A WARM...HUMID AND UNSTABLE AIRMASS FOR WED NIGHT. THIS COULD BE ONE OF THE DRY PERIODS WE SEE...BUT FOR NOW WILL KEEP A 30 POP IN THE AREA UNTIL BETTER TIMING CAN BE DETERMINED. COOL CANADIAN HI PRSS WILL BRING COOLER AIR INTO THE REGION. BELIEVE TEMPS WILL BE BELOW NORMAL FOR JUNE AS 850 TEMPS WILL DROP TO AROUND +12C. GUIDANCE ALSO SUGGEST COOLER TEMPS AS WELL. SO WILL HAVE BELOW NORMAL TEMPS FOR MON...SLIGHTLY WARMER FOR TUE...THEN MUCH WARMER AS WARM FRONT MOVES THROUGH THE AREA. LONG TERM...THURSDAY THROUGH SUNDAY FAST ZONAL TYPE FLOW WILL REMAIN OVER THE REGION THE REST OF THE WEEK AND INTO THE WEEKEND. THIS FAR OUT HARD TO PINPOINT ANY SHORT WAVE SO BELIEVE CURRENT FCST OF CHC THUNDERSTORMS THROUGH MOST OF THE PERIOD IS STILL WARRANTED. EXTENDED MODELS DO SHOW A BETTER DEFINED FRONT THAT IS FCST TO MOVE THROUGH THE AREA SAT/SAT NIGHT. THEREFORE WILL ADD A BREAK IN THE PCPN FOR SUNDAY. OTHERWISE...CHANCE OF THUNDERSTORMS WILL BE THE RULE FOR THURSDAY THROUGH SAT NIGHT. AREA WILL SEE CONTINUED SOUTHERLY SFC FLOW THROUGH THE PERIOD. SO TEMPS WILL REMAIN WARM AND LIKELY BE ABOVE NORMAL DURING THE DAY. MEX GUIDANCE SHOWS THIS WELL AS WELL SO DID NOT STRAY TO FAR FROM GUIDANCE. BARKER && .AVIATION... ISSUED 626 PM CDT SUN JUN 22 2008 BAND OF SCATTERED CONVECTION IS SHIFTING ITS FOCUS SOUTH OF SPI- DEC-CMI. FIRST FEW HOURS OF TAFS KEEPS MENTION OF SCATTERED HIGH BASED CU AND CB...BUT EXPECT ONLY VCSH CLOSE TO TERMINALS FROM THIS POINT ON... ACTIVE THUNDERSTORMS HAVE SHIFTED SOUTH. OTHERWISE...VFR CONDITIONS WILL CONTINUE...WITH SOME SCATTERED MID-LEVEL CLOUDS ACROSS THE AREA OVERNIGHT...LEFTOVERS OF DISSIPATING CONVECTION. DRIER LOW LEVEL AIRMASS AND LACK OF HEAVY RAINS AT ANY TAF LOCATIONS SHOULD MITIGATE FOG THREAT DESPITE WEAKENING WINDS OVERNIGHT. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 3:04 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT SUN JUN 22 2008 ILZ036-040-041-047-049-050-231100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 304 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY BETWEEN 4 PM AND 7 PM. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL ALSO BRING A PERIODIC CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 7 PM. ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 231100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 304 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVE ACROSS THE AREA. A FEW OF THESE STORMS MAY BECOME SEVERE...MAINLY BETWEEN 4 PM AND 8 PM. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ADDITIONAL DISTURBANCES WILL IMPACT THE REGION TUESDAY NIGHT THROUGH SATURDAY. THESE DISTURBANCES WILL ALSO BRING A PERIODIC CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 8 PM. BARKER
In the hours before
Local storm report, Jun 22, 4:52 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
452 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 4 N ASHMORE 39.59N 88.02W
06/22/2008 M0.75 INCH COLES IL TRAINED SPOTTER
REPORT RELAYED BY COLES CO. EOC
&&
SCHAFFERLocal storm report, Jun 22, 4:59 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL ATHENS 39.96N 89.72W
06/22/2008 M0.75 INCH MENARD IL TRAINED SPOTTER
PENNY HAIL AND 50 MPH WINDS
&&
SCHAFFERLocal storm report, Jun 22, 5:09 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
509 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 N ASHMORE 39.55N 88.02W
06/22/2008 M0.88 INCH COLES IL TRAINED SPOTTER
RELAYED BY COLES CO. EOC
&&
SCHAFFERLocal storm report, Jun 22, 5:19 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL SHERMAN 39.89N 89.61W
06/22/2008 M0.75 INCH SANGAMON IL TRAINED SPOTTER
&&
SCHAFFERLocal storm report, Jun 22, 6:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MEREDOSIA 39.83N 90.56W
06/22/2008 M1.00 INCH MORGAN IL LAW ENFORCEMENT
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 48 min |
| Jun 22, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 45 min |
| Jun 22, 4:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 62 min |
| Jun 22, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 50 min |
| Jun 22, 5:11 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 49 min |
| Jun 22, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 24 min |
| Jun 22, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 15 min |
| Jun 22, 5:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 41 min |
| Jun 22, 6:46 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.